Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 37, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 18, 2012, 5:47 AM CDT for Madison County, Yazoo County, Mississippi. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2012, 5:47 AM CDT (10:47 UTC)
- Expired
- Apr 20, 2012, 9:36 AM CDT
- In force
- 52 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
Counties Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 52 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River near Bentonia (BTAM6). The gauge peaked at 22.88 ft at Apr 18, 2012, 9:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289730, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
771
WGUS44 KJAN 181047
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
547 AM CDT WED APR 18 2012
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC089-163-190110-
/O.NEW.KJAN.FL.W.0037.120418T1047Z-120419T0110Z/
/BTAM6.1.ER.120418T0900Z.120418T1000Z.120418T1010Z.NO/
547 AM CDT WED APR 18 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL THIS EVENING.
* AT 5:00 AM WEDNESDAY THE STAGE WAS 22.1 FEET AND RISING.
* FLOOD STAGE IS 22 FEET.
* FORECAST...THE RIVER WILL REMAIN ABOVE FLOOD STAGE TODAY.
* IMPACT...AT 22 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO
FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 22.1 WED 5 AM 21.2 21.7 21.2 21.7 7 AM 4/20
$$
DL7 follow-up statements
078
WGUS84 KJAN 181059
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
559 AM CDT WED APR 18 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 AM.
&&
MSC089-163-191659-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120422T2100Z/
/BTAM6.1.ER.120418T0900Z.120420T1800Z.120422T0600Z.NO/
559 AM CDT WED APR 18 2012
...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL SUNDAY AFTERNOON.
* AT 5:00 AM WEDNESDAY THE STAGE WAS 22.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* IMPACT...AT 23.5 FEET...LOWLAND AGRICULTURAL LAND NEAR THE RIVER IS
FLOODING.
* IMPACT...AT 22.0 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO
FLOOD.
* IMPACT...AT 21.0 FEET...LOCAL FARMERS CONCERNED. MINOR LOW LAND
FLOODING OCCURS ALONG THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 22.1 WED 05 AM 23.3 23.5 23.2 23.7 07 AM 04/20
$$422
WGUS84 KJAN 181101
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
601 AM CDT WED APR 18 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TODAY BETWEEN 8 AND
10 AM.
&&
MSC089-163-191659-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120422T2100Z/
/BTAM6.1.ER.120418T0900Z.120420T1800Z.120422T0600Z.NO/
601 AM CDT WED APR 18 2012
...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL SUNDAY AFTERNOON.
* AT 5:00 AM WEDNESDAY THE STAGE WAS 22.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* IMPACT...AT 23.5 FEET...LOWLAND AGRICULTURAL LAND NEAR THE RIVER IS
FLOODING.
* IMPACT...AT 22.0 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO
FLOOD.
* IMPACT...AT 21.0 FEET...LOCAL FARMERS CONCERNED. MINOR LOW LAND
FLOODING OCCURS ALONG THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 22.1 WED 05 AM 23.3 23.5 23.2 23.7 07 AM 04/20
$$989
WGUS84 KJAN 181455
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
955 AM CDT WED APR 18 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-192055-
/O.EXT.KJAN.FL.W.0036.000000T0000Z-120421T1900Z/
/WSTM6.1.ER.120418T1130Z.120419T0600Z.120421T0400Z.NO/
955 AM CDT WED APR 18 2012
...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL SATURDAY AFTERNOON.
* AT 8:45 AM WEDNESDAY THE STAGE WAS 15.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY
AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 15.2 WED 09 AM 17.0 16.0 14.6 17.0 01 AM 04/19
$$
MSC089-163-192054-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120420T2100Z/
/BTAM6.1.ER.120418T0900Z.120419T0000Z.120420T0600Z.NO/
955 AM CDT WED APR 18 2012
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL FRIDAY AFTERNOON.
* AT 9:00 AM WEDNESDAY THE STAGE WAS 22.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY THIS
EVENING.
* IMPACT...AT 23.5 FEET...LOWLAND AGRICULTURAL LAND NEAR THE RIVER IS
FLOODING.
* IMPACT...AT 22.0 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO
FLOOD.
* IMPACT...AT 21.0 FEET...LOCAL FARMERS CONCERNED. MINOR LOW LAND
FLOODING OCCURS ALONG THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 22.5 WED 09 AM 22.7 21.8 21.1 23.0 07 PM 04/18
$$137
WGUS84 KJAN 190108
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
808 PM CDT WED APR 18 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. REMEMBER...TURN AROUND, DON'T DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-200708-
/O.EXT.KJAN.FL.W.0036.000000T0000Z-120422T2100Z/
/WSTM6.1.ER.120418T1130Z.120419T1800Z.120422T0600Z.NO/
808 PM CDT WED APR 18 2012
...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL SUNDAY AFTERNOON.
* AT 7:45 PM WEDNESDAY THE STAGE WAS 16.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY
EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
EARLY SUNDAY MORNING.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 16.2 WED 08 PM 16.9 16.8 15.8 17.0 01 PM 04/19
$$
MSC089-163-200708-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120422T1500Z/
/BTAM6.1.ER.120418T0900Z.120419T1200Z.120422T0000Z.NO/
808 PM CDT WED APR 18 2012
...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL SUNDAY MORNING.
* AT 7:00 PM WEDNESDAY THE STAGE WAS 22.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY
TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY
EVENING.
* IMPACT...AT 23.5 FEET...LOWLAND AGRICULTURAL LAND NEAR THE RIVER IS
FLOODING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 22.8 WED 07 PM 23.0 22.7 22.2 23.0 07 AM 04/19
$$958
WGUS84 KJAN 191420
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
920 AM CDT THU APR 19 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-202020-
/O.CON.KJAN.FL.W.0036.000000T0000Z-120422T2100Z/
/WSTM6.1.ER.120418T1130Z.120419T1300Z.120422T0600Z.NO/
920 AM CDT THU APR 19 2012
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL SUNDAY AFTERNOON.
* AT 8:45 AM THURSDAY THE STAGE WAS 16.7 FEET AND CRESTING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* FORECAST...THE RIVER IS CURRENTLY CRESTING AND WILL BEGIN TO
SLOWLY FALL TO BELOW FLOOD STAGE BY THIS WEEKEND.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 16.7 THU 9 AM 16.3 15.6 14.7 CRESTING
$$
MSC089-163-202020-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120421T1200Z/
/BTAM6.1.ER.120418T0900Z.120419T0400Z.120420T2100Z.NO/
920 AM CDT THU APR 19 2012
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL SATURDAY MORNING.
* AT 8:00 AM THURSDAY THE STAGE WAS 22.7 FEET AND SLOWLY FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL TO BELOW FLOOD STAGE
BY TOMORROW AFTERNOON.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 22.7 THU 8 AM 22.2 21.7 21.1 FALLING
$$
DL787
WGUS84 KJAN 200054
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
754 PM CDT THU APR 19 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-210654-
/O.CON.KJAN.FL.W.0036.000000T0000Z-120422T2100Z/
/WSTM6.1.ER.120418T1130Z.120419T1300Z.120422T0600Z.NO/
754 PM CDT THU APR 19 2012
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL SUNDAY AFTERNOON.
* AT 6:45 PM THURSDAY THE STAGE WAS 16.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY SUNDAY MORNING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 16.4 THU 07 PM 16.2 15.7 14.8 FALLING
$$
MSC089-163-210654-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120421T1500Z/
/BTAM6.1.ER.120418T0900Z.120419T0400Z.120421T0000Z.NO/
754 PM CDT THU APR 19 2012
...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL SATURDAY MORNING.
* AT 7:00 PM THURSDAY THE STAGE WAS 22.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW EVENING.
* IMPACT...AT 22.0 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO
FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 22.4 THU 07 PM 22.2 21.8 21.2 FALLING
$$170
WGUS84 KJAN 201436
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
936 AM CDT FRI APR 20 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-201506-
/O.CAN.KJAN.FL.W.0036.000000T0000Z-120422T2100Z/
/WSTM6.1.ER.120418T1130Z.120419T1300Z.120420T1255Z.NO/
936 AM CDT FRI APR 20 2012
THE FLOOD WARNING IS CANCELLED FOR
THE BIG BLACK RIVER AT WEST.
* AT 8:45 AM FRIDAY THE STAGE WAS 14.9 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 7:55 AM FRIDAY.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.5 FEET BY TOMORROW
MORNING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 14.9 FRI 09 AM 13.5 12.4 11.3 FALLING
$$
MSC089-163-201506-
/O.CAN.KJAN.FL.W.0037.000000T0000Z-120421T1500Z/
/BTAM6.1.ER.120418T0900Z.120419T0400Z.120420T1300Z.NO/
936 AM CDT FRI APR 20 2012
THE FLOOD WARNING IS CANCELLED FOR
THE BIG BLACK RIVER NEAR BENTONIA.
* AT 9:00 AM FRIDAY THE STAGE WAS 22.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 8:00 AM FRIDAY.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 21.2 FEET BY TOMORROW
MORNING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 22.0 FRI 09 AM 21.2 20.3 19.3 FALLING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 18, 4:05 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 18, 4:05 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 405 AM CDT WED APR 18 2012 .DISCUSSION...TODAY THROUGH THURSDAY NIGHT...SKIES CONTINUE TO CLEAR FROM WEST TO EAST ACROSS THE FORECAST AREA EARLY THIS MORNING. BY MID-MORNING STRATUS ACROSS EAST AND SOUTHEAST MISSISSIPPI SHOULD BE OUT OF THE AREA WITH MOSTLY SUNNY SKIES PREVAILING. FOR THIS AFTERNOON...LOOK FOR PLEASANT CONDITIONS TO EXIST AS HIGHS REACH THE MIDDLE 70S. THEN FOR TONIGHT...SKIES WILL REMAIN CLEAR AS LOWS RANGE FROM THE MIDDLE 40S TO AROUND 50. SURFACE WINDS WILL EVENTUALLY BECOME MORE SOUTHERLY THROUGH THE DAY THURSDAY AS THE FLOW ALOFT BECOMES MORE ZONAL. THIS WILL ALLOWS CONDITIONS TO WARM A BIT OVER THE REGION...WITH HIGHS THURSDAY AFTERNOON WARMING INTO THE LOW AND MIDDLE 80S UNDER SUNNY SKIES. THE SAME WILL GO FOR THURSDAY NIGHT AS MOSTLY CLEAR SKIES PREVAIL AND LOWS ONLY FALL INTO THE LOW AND MIDDLE 50S. /19/ FRIDAY THROUGH WEDNESDAY...PRIMARY MEDIUM RANGE CONCERN REMAINS THE DIGGING SHORTWAVE TROUGH INTO THE LOWER MS VALLEY THAT BOTH GFS AND ECMWF MODELS CONTINUE CLOSING OFF WITH A 500MB(553DM) LOW CENTER NEAR THE MS COAST FOR SATURDAY NIGHT. THE LOW GENERATES A SURFACE WAVE(999MB) ON THE ASSOCIATED SLOWING FRONTAL BOUNDARY AND THEN MOVES IT SLOWLY EWD ALONG THE NRN GULF COAST. THE MID LEVEL COLD POOL ACTUALLY ROTATES DOWN THE SABINE RIVER VALLEY FRIDAY AND THEN ACROSS THE COASTAL WATERS SATURDAY AND SATURDAY NIGHT. AS A RESULT...THE BEST MID LEVEL LAPSE RATES SHOULD PASS OUR CWFA TO THE S. INCREASING RAIN/TSRA CHANCES ARRIVE FOR OUR AREA FRIDAY AFTERNOON WITH 1000J/KG MLCAPES AHEAD OF THE FRONT. INSTABILITY WEAKENS FRIDAY NIGHT BUT WIDESPREAD RAINS AND SCATTERED TSRA EXPAND FROM W TO E RIGHT THROUGH SATURDAY EVENING. A SLOW BUT STEADY PROGRESSION OF THIS SYSTEM WILL RESULT IN RATHER EFFICIENT RAINFALL PRODUCTION AND QPF AMOUNTS THAT WOULD APPEAR TO AVERAGE CLOSE TO 2 INCHES WITH LOCALLY HIGHER 3 TO 4 INCHES POSSIBLE IN SERN MS BY EARLY SUNDAY. A BROAD RIBBON OF 1.4 INCH PWATS PLOD WITH THE FRONT INTO THE I-59 CORRIDOR SATURDAY EVENING AS AN UPPER DEFORMATION ZONE LOCKS MOISTURE IN ACROSS OUR ENTIRE AREA WITH STRONG ELY LOW LEVEL FLOW HOLDING THE BOUNDARY NEARLY STATIONARY FOR A 12-18HR PERIOD. WE SHOULD BE IN FOR ANOTHER REAL SOAKER. WE FINALLY BEGIN DRYING OUT SUNDAY MORNING FOLLOWED BY A NOTICEABLY COOLER AIRMASS FOR THE START OF NEXT WEEK AS OVERNIGHT LOWS LIKELY TO DIP INTO THE 40S EARLY SUNDAY AND MONDAY MORNINGS. OUR HIGHS STAY WELL BELOW NORMAL IN THE 65-72F RANGE SUNDAY BEFORE WARMING BACK TO 70S FOR MONDAY AND TUESDAY. RISING HEIGHTS ALOFT AND WAA IN THE LOW LEVELS BY MID WEEK WILL PUSH HIGHS BACK INTO THE 80S AND HAVE LEANED TOWARD THE HIGHER ENSEMBLE MEMBERS STARTING WEDNESDAY. OVERNIGHT LOWS SHOULD BE VERY CLOSE TO THE NORMALS FOR THIS TIME IN APRIL WITH LOWS IN THE BACK INTO THE 50S TUESDAY/WEDNESDAY AND BEYOND. /40/ && .AVIATION...OTHER THAN SOME MVFR CEILINGS HANGING ON AT KMEI AND KHBG AS A RESULT OF LOW STRATUS...VFR CONDITIONS ARE PREVAILING AT REMAINING TAF SITES ACROSS THE REGION THIS MORNING. AFTER THIS STRATUS CLEARS OUT IN THE EAST AND SOUTHEAST BY 14Z...VFR CONDITIONS WILL PREVAIL THERE AS WELL...AND AT ALL TAF SITES THROUGH THE FORECAST PERIOD. WINDS TODAY WILL BE NORTHERLY AT AROUND 10 KNOTS AND WILL GRADUALLY SUBSIDE DURING THE LATE AFTERNOON...BECOMING LIGHT TO CALM OVERNIGHT TONIGHT WITH SOME PATCHY FOG POSSIBLE AROUND DAY BREAK THURSDAY MORNING WHICH COULD BRING A BRIEF BOUT OF MVFR VISIBILITIES TO SOME SITES. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 75 47 81 52 / 0 0 0 7 MERIDIAN 75 45 81 49 / 3 0 0 7 VICKSBURG 74 46 80 50 / 0 0 0 7 HATTIESBURG 77 50 84 52 / 3 0 0 4 NATCHEZ 73 48 78 54 / 0 0 0 4 GREENVILLE 73 50 79 54 / 0 0 0 7 GREENWOOD 75 46 80 53 / 0 0 0 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/40
Hazardous weather outlook, Apr 18, 4:18 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 418 AM CDT WED APR 18 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 190930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 418 AM CDT WED APR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOWING STORM SYSTEM FRIDAY NIGHT THROUGH SATURDAY NIGHT WILL HAVE THE POTENTIAL TO PRODUCE STRONG SURFACE WINDS AND VERY HEAVY RAINFALL ONCE AGAIN. BY SATURDAY EVENING...NORTHERLY WINDS OF 25 TO 35 MPH AND WIDESPREAD RAIN AMOUNTS OF 2 TO 3 INCHES APPEAR LIKELY WITH LOCALLY HIGHER TOTALS POSSIBLE GENERALLY EAST OF THE INTERSTATE 55 CORRIDOR. FLOODING COULD BECOME A CONCERN AND RESIDENTS SHOULD STAY IN TOUCH WITH LATER FORECASTS FOR FUTURE UPDATES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED EXCEPT FOR POSSIBLE FLOODING ISSUES IF THEY OCCUR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.